MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012538-40
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983); Insufficient Device Problem Information (3190); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with the absolute pro self expanding stent system (sess).The stent had to be removed via a cut down.No additional information was provided.
 
Additional Manufacturer Narrative
B3: estimated date of event.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that there was an issue with the absolute pro self expanding stent system (sess).The stent had to be removed via a cut down.Subsequent to the initially filed report, it was reported that the procedure was to treat the proximal superficial femoral artery (sfa).Halfway through deployment of the absolute pro stent, the thumbwheel got stuck and would not advance.The stent was stuck in the sheath which pulled it out from the delivery catheter.The patient was hospitalized additional time.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that the device was bent in the anatomy resulting in preventing the shaft lumens from moving freely resulting in the reported thumbwheel difficulties and the reported difficulty deploying the stent; however, this cannot be confirmed.The investigation was unable to determine a conclusive cause for the reported mechanical jam and the reported activation failure.During removal of the compromised device, interaction with the sheath resulted in the reported difficult to remove.The treatment appears to be related to the operational context of the procedure as reportedly the patient needed a cut down to remove the stent from the groin and the patient was hospitalized additional time.There is no indication of a product quality issue with respect to manufacture, design or labeling.E1: last name, title updated from unknown to dr.(b)(6).H6: medical device problem code 3190 removed and 1528, 3270, 2983 added.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17878052
Report Number2024168-2023-10899
Device Sequence Number7666521
Product Code NIP
UDI-Device Identifier08717648176289
UDI-Public08717648176289
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1012538-40
Device Lot Number1091061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown